MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIOSURE SYNC 7-8MM TIBIAL FIXATION; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. BIOSURE SYNC 7-8MM TIBIAL FIXATION; SCREW, FIXATION, BONE
Model Number 72202745
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/08/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that, during acl reconstruction surgery, the biosure sync 7-8mm tibial fixation was fractured upon insertion, all the broken pieces were retrieved.The malfunction was solved with no significant delays or patient harm using a back up device.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10, h3, h6: the reported device, used in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A visual inspection revealed that one of the four legs had broken off at the distal tip.The opposite leg was deformed.There was significant debris within the device.A review of the device records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was an isolated event.A review of risk management files found that the reported failure was documented appropriately.A review of the instructions for use found the following warnings and precautions related to the reported failure: read these instructions completely prior to use.Breakage of the implant or loss of fixation may occur if the insertion site is not prepared properly.Prior to use, inspect the device to ensure it is not damaged.Do not use a damaged device.Use of screws longer than 25 mm may result in damage to the device.Failure to fully seat the fixation device may result in reduced fixation strength or breakage of the device during screw insertion.A clinical investigation found that it was reported that all the broken pieces were retrieved from the patient.Per the report, the malfunction was resolved with no significant delays or patient harm using a backup device.Therefore, no further clinical/medical assessment was warranted.The complaint was confirmed.Factors that could have contributed to the reported event include improper preparation of the insertion site, incomplete fixation, or use of incompatible accessories.No containment or corrective actions are recommended at this time.

Brand Name
BIOSURE SYNC 7-8MM TIBIAL FIXATION
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key11262879
Report Number1219602-2021-00233
Device Sequence Number19678554
Product Code HWC
UDI-Device Identifier03596010648983
UDI-Public03596010648983
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093943
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/08/2024
Device Model Number72202745
Device Catalogue Number72202745
Device Lot Number50830438
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2021
Initial Date Received by Manufacturer 01/11/2021
Supplement Date Received by Manufacturer03/03/2021
Initial Report FDA Received Date02/01/2021
Supplement Report FDA Received Date03/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age27 YR
Patient Weight105